Alert archive / Nevada / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 28, NWS Reno, NV

July 16, 2007Churchill County, Lyon County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at Jul 16, 2007, 6:17 PM PDT for Churchill County, Lyon County, Nevada. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2007, 6:17 PM PDT (01:17 UTC)
Expired
Jul 16, 2007, 7:15 PM PDT
In force
58 min
Issued by
NWS Reno, NV
Area
Counties, with a storm outline in the text

Counties Churchill County, NV, Lyon County, NV

The radar

The Reno radar (KRGX), 63 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 1.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2007-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2007-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3508 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KREV 170120
SVRREV
NVC001-019-170215-
/O.NEW.KREV.SV.W.0028.070717T0117Z-070717T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
617 PM PDT MON JUL 16 2007

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CHURCHILL COUNTY IN WEST CENTRAL NEVADA...
  THIS INCLUDES THE CITY OF LAHONTAN RESERVOIR...
  CENTRAL LYON COUNTY IN WESTERN NEVADA...

* UNTIL 715 PM PDT

* AT 612 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...DAMAGING
  WINDS IN EXCESS OF 60 MPH...BRIEF HEAVY RAIN AND DEADLY LIGHTNING.
  THIS STORM WAS LOCATED 5 MILES NORTHEAST OF WABUSKA...OR ABOUT 15
  MILES SOUTH OF LAHONTAN RESERVOIR...AND MOVING NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAHONTAN RESERVOIR BY 635 PM PDT...

IN ADDITION TO NICKEL SIZE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF ON OR NEAR LAHONTAN RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. DONT BE CAUGHT ON THE WATER
IN A THUNDERSTORM

LAT...LON 3909 11920 3910 11899 3950 11896 3951 11920

$$

BENINATO
1 follow-up statement
000 
WWUS55 KREV 170154
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
652 PM PDT MON JUL 16 2007

NVC019-170202-
/O.CAN.KREV.SV.W.0028.000000T0000Z-070717T0215Z/
LYON NV-
652 PM PDT MON JUL 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR LYON COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED NORTHEAST INTO CHURCHILL 
COUNTY...THEREFORE THE WARNING FOR LYON COUNTY IS CANCELLED. STRONG 
STORMS WILL REMAIN IN THE VICINITY OF LAHONTAN RESERVOIR THROUGH 715 
PM PDT...WITH GUSTY WINDS...BRIEF HEAVY RAIN...AND DEADLY LIGHTNING 
STRIKES.

LAT...LON 3935 11903 3926 11889 3949 11876 3957 11906
      3943 11910

$$

NVC001-170215-
/O.CON.KREV.SV.W.0028.000000T0000Z-070717T0215Z/
CHURCHILL NV-
652 PM PDT MON JUL 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM PDT
FOR WEST CENTRAL CHURCHILL COUNTY...

AT 650 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LAHONTAN RESERVOIR TO 9
MILES SOUTHWEST OF FALLON...MOVING NORTH AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FALLON BY 705 PM PDT...
  HAZEN BY 710 PM PDT...

TRAVELERS ON US HIGHWAY 50 BETWEEN FALLON AND HAZEN ARE IN THE 
DIRECT PATH OF THESE STORMS. EXPECT STRONG WINDS...DEADLY 
LIGHTNING...HEAVY RAIN...AND AREAS OF BLOWING DUST WITH THESE 
STORMS. VISIBILITIES MAY BE REDUCED TO BELOW ONE MILE IN SPOTS. IF 
YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY 
AWAY FROM WINDOWS.

LAT...LON 3935 11903 3926 11889 3949 11876 3957 11906
      3943 11910

$$
CS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 4:30 PM PDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 16, 4:30 PM PDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
430 PM PDT MON JUL 16 2007

.SHORT TERM...
UPPER TROUGH CONTINUES TO APPROACH THE WEST COAST WITH S/W OVER THE
SOUTHWEST U.S. BEGINNING TO EJECT NORTHEASTWARD TOWARD NEVADA.
CUMULUS DEVELOPMENT HAS BEEN SLOW AND DISORGANIZED THUS FAR BASED ON
AREA WEBCAMS WITH MOST OF THE CONVECTION THROUGH EARLY AFTERNOON
RESIDING OVER THE NORTHEAST CORNER OF THE STATE. AS UPPER JET MOVES
CLOSER GENERAL LARGE SCALE LIFT SHOULD INCREASE AND HELP TO FOCUS
THUNDERSTORM DEVELOPMENT IN AREAS OF INSTABILITY. THE BEST COVERAGE
WILL BE ALONG THE CONVERGENCE ZONE (MONO-MINERAL-EASTERN CHURCHILL
COUNTIES) WITH MORE ISOLATED CELLS EXTENDING WESTWARD TO ALPINE
COUNTY AND UP THE PINE NUT/VIRGINIA RANGES. CONVECTION MAY LINGER
PAST MIDNIGHT SO ISOLATED POPS WERE MAINTAINED EASTERN ZONES.
SOUTHWEST FLOW WILL INCREASE TUESDAY AND ESPECIALLY WEDNESDAY WITH
PASSAGE OF COLD FRONT. LAKE WIND ADVISORIES WILL BE RAISED NORTHWEST
AREAS TUESDAY AND WILL BE NEEDED MANY AREAS FOR WEDNESDAY. SEE FIRE
DISCUSSION BELOW FOR FURTHER IMPACTS FROM THE WIND. THERE IS STILL
SOME SUGGESTION THAT JET SUPPORT MAY BE SUFFICIENT TO PRODUCE
SHOWERS ACROSS THE NORTHERN HALF OF AREA LATE WEDNESDAY. OTHERWISE
COOLER TEMPERATURES ON TAP FOR WEDNESDAY WITH ONLY SLIGHT MODERATION
THURSDAY AS TEMPERATURES HANG NEAR OR SLIGHTLY BELOW NORMAL. HOHMANN

.LONG TERM...FRIDAY THROUGH MONDAY...
RIDGE REBUILDS OVER THE FOUR CORNERS REGION WITH WARMER AIR
MASS RETURNING TO WRN NV-ERN CA. MAX TEMPS LIKELY TO JUMP 8-10
DEGREES IN COMPARISON TO THURS AS 700 MB TEMPS RISE ABOUT 4 DEGREES
C WITH NO CLOUD COVER. FURTHER WARMING IS LIKELY SATURDAY AS RIDGE
STRENGTHENS OVER THE NRN-CNTRL ROCKIES AND EXPANDS IN EAST-WEST
COVERAGE. MAX TEMPS WILL GET CLOSE TO 100 IN MOST WRN NV VALLEYS
WITH LOWER 100S IN W-CNTRL NV.

BY SUN-MON...THE GFS AND ECMWF BEGIN TO OFFER DIVERGING SOLUTIONS.
THE GFS BUILDS THE RIDGE FARTHER NORTH WITH 600 DM CENTER IN MONTANA
WHICH ALLOWS MONSOON MOISTURE TO SPREAD NORTH INTO CENTRAL NV-CA
WHILE THE ECMWF BRINGS NEXT TROF TOWARD THE WEST COAST. THE
CONTRASTS INCREASE ON MONDAY AS THE ECMWF DROPS 500 MB HEIGHTS BACK
TO 585 DM WITH INCREASE IN STABLE SW FLOW...BUT GFS KEEPS HEIGHTS IN
THE LOW 590S WHILE SPREADING MONSOON MOISTURE AND INSTBY ACROSS ALL
OF THE FORECAST AREA. FOR THIS TIME OF YEAR...IT IS REASONABLE TO
EXPECT THE MONSOON TO MAKE SOME NORTHWARD PROGRESS AND ALSO
CONSIDERING THE EXPECTED STRENGTH OF THE RIDGE...THE NEXT
APPROACHING TROF WILL HAVE A TOUGH TIME BREAKING IT DOWN QUICKLY.
EVENTUAL WEAKENING OF THE RIDGE SHOULD OCCUR TOWARD THE MIDDLE OF
NEXT WEEK...BUT UNTIL THEN ANOTHER 100 DEGREE DAY IS LIKELY IN THE
VALLEYS ON SUNDAY WITH ONLY A SLIGHT DROP IN MAX TEMPS MONDAY DUE TO
INCREASED CLOUD COVER AND POTENTIAL FOR TSTMS. THE PRESENCE OF MORE
CLOUDS ALSO REQUIRED RAISING MIN TEMPS A FEW DEGREES STARTING SUN
NIGHT. THE THREAT OF TSTMS WAS LIMITED TO AREAS SOUTH OF HIGHWAY 50
IN NV AND ALONG THE SIERRA CREST FROM TAHOE SOUTHWARD ON
SUNDAY...THEN EXPANDED TO THE REMAINDER OF THE REGION FOR MONDAY.
MJD
&&

.AVIATION...
ISOLD TO SCT -TSRA WITH BRIEF MVFR CONDS SOUTH AND EAST OF A
KTVL-KLOL LINE THRU 04Z...WITH ISOLD -TSRA EAST OF HWY 95 OVERNIGHT.
OTHERWISE VFR THRU TUESDAY WITH SW-W ZEPHYR WIND GUSTS TO 25 KT THRU
04Z THIS EVENING AND 25-30 KT GUSTS TUESDAY BTWN 22Z-04Z MJD
&&

.FIRE WEATHER...
ISOLATED TO SCATTERED THUNDERSTORMS MAINLY OVER MINERAL AND SRN LYON
COUNTY WILL MOVE NORTHEAST 10-15 MPH. THESE THUNDERSTORMS WILL
LIKELY SPARK SOME FIRES OUTSIDE OF THE WET CORES...HOWEVER
THUNDERSTORMS WILL DEVELOP AND MOVE OVER THE SAME AREAS SO THERE IS
A GOOD CHANCE THESE NEW FIRE STARTS MAY GET SOME RAIN OVER THEM THIS
AFTERNOON. THE NEXT MAIN CONCERN WILL THE BE THE WIND AHEAD OF A
COLD FRONT MOVING IN FROM THE PACIFIC. WINDS WILL STILL BE GUSTY
TODAY...GENERALLY 25-30 MPH IN MOST AREAS WEST OF HIGHWAY 395. BY
TOMORROW WINDS WILL REALLY PICK UP NORTH OF INTERSTATE 80 WHILE
CONDITIONS REMAIN CRITICALLY DRY. GRADIENTS TIGHTEN AND 700 MB FLOW
STARTS TO INCREASE TO 20-25KTS. THEREFORE RED FLAG WARNINGS WERE
ISSUED FOR ZONES 272/271/278/270 AND 450/458. AREAS SOUTH AND EAST
WILL SEE WIND GUSTS IN THE 25-30 MPH RANGE ON TUESDAY. BY WEDNESDAY
THE FRONT MOVES CLOSER WITH A MUCH TIGHTER SURFACE GRADIENT AND 700
MB FLOW INCREASING TO 25-35 KTS. FIRE WEATHER WATCHES WERE ISSUED
FOR NV ZONES 450/453/459 AND CA ZONE 273 FOR WEDNESDAY. THE MAIN
QUESTION IN TAHOE AND AREAS NORTH WILL BE RH RECOVERY AND INCREASE.
MOISTURE WILL MOVE IN AHEAD OF THE FRONT WITH INCREASING
HUMIDITIES...HOWEVER ZONE 458 AND THE TAHOE BASIN WILL NEED TO BE
WATCHED AS STRONG DOWNSLOPE WINDS IN 458 MAY COUNTERACT THE HUMIDITY
INCREASE AND STILL DRY THINGS OUT. THE TAHOE BASIN MIGHT BE JUST FAR
SOUTH ENOUGH TO NOT SEE THE HUMIDITY INCREASES THAT WILL MAKE MUCH
DIFFERENCE. MID SHIFT CAN TAKE A LOOK AND ADD THOSE AREAS TO THE
WATCH IF NEED BE. BENINATO

.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 1 PM TO 9 PM PDT TUESDAY FOR NVZ450-458.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR NVZ450-453-459.

CA...RED FLAG WARNING FROM 1 PM TO 9 PM PDT TUESDAY FOR CAZ270>272-
     278.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR CAZ273.

&&

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jul 16, 3:11 PM PDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
311 PM PDT MON JUL 16 2007

NVZ001-162300-
MINERAL AND SOUTHERN LYON COUNTIES-
311 PM PDT MON JUL 16 2007

...STRONG THUNDERSTORMS DEVELOPING NORTHWEST OF HAWTHORNE...

AT 310 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
WALKER LAKE TO 12 MILES WEST OF HAWTHORNE...MOVING NORTH AT 15 MPH.

OCCASIONAL LIGHTNING...LOCALLY MODERATE TO HEAVY RAIN WITH RAINFALL
AMOUNTS OF AROUND ONE HALF INCH PER HOUR...AND STRONG GUSTY WINDS OF
AROUND 40 TO 50 MPH...WITH AREAS OF BLOWING DUST...ARE EXPECTED WITH
THESE STORMS.

TRAVELERS ON US HIGHWAY 95 BETWEEN HAWTHORNE AND SCHURZ WILL LIKELY
ENCOUNTER THESE STORMS. THESE STORMS WILL ALSO MOVE CLOSE TO WALKER
LAKE. BOATERS SHOULD GET OFF OF THE WATER AND MOVE INDOORS OR INSIDE
A VEHICLE NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING NEAR THUNDERSTORMS POSE AN IMMEDIATE
DANGER TO BOATERS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

CS
Special weather statement, Jul 16, 4:10 PM PDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
410 PM PDT MON JUL 16 2007

NVZ001-004-170000-
MINERAL AND SOUTHERN LYON COUNTIES-WESTERN NEVADA BASIN AND RANGE
INCLUDING PYRAMID LAKE-
410 PM PDT MON JUL 16 2007

...STRONG THUNDERSTORM OVER NORTHERN MINERAL COUNTY...

AT 409 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 20 MILES NORTHEAST OF WALKER LAKE...AND MOVING
NORTH AT 15 MPH.

OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN WITH RAINFALL AMOUNTS
OF AROUND ONE HALF INCH PER HOUR...SMALL PEA SIZE HAIL...AND STRONG
GUSTY WINDS OF AROUND 40 TO 50 MPH...WITH AREAS OF BLOWING DUST...
ARE EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT AREAS BETWEEN THE WALKER RIVER INDIAN
RESERVATION AND ALKALI FLAT THROUGH 440 PM PDT...THEN MOVE INTO FAR
SOUTHERN SECTIONS OF CHURCHILL COUNTY AFTERWARD.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

CS
Special weather statement, Jul 16, 4:56 PM PDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
456 PM PDT MON JUL 16 2007

NVZ004-170100-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
456 PM PDT MON JUL 16 2007

...STRONG THUNDERSTORMS OVER SOUTHERN AND EASTERN CHURCHILL
COUNTY...

AT 455 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS OVER SOUTHERN AND EASTERN CHURCHILL
COUNTY. THE STRONGEST STORM ABOUT 15 MILES SOUTHWEST OF MIDDLEGATE
IS MOVING NORTH AT 20 MPH.

THIS STORM WILL BE...
  NEAR HIGHWAY 50 BETWEEN FRENCHMAN AND MIDDLEGATE BY 530 PM PDT.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 40 TO 50 MPH... ARE EXPECTED WITH THESE STORMS.

ADDITIONAL STORMS WILL MOVE ACROSS THE DIXIE VALLEY IN EASTERN
CHURCHILL COUNTY THROUGH 6 PM. GUSTY WINDS AHEAD OF ANOTHER AREA OF
THUNDERSTORMS IN NORTHWEST MINERAL COUNTY AND EASTERN LYON COUNTY
WILL AFFECT THE FALLON AREA AFTER 530 PM...WITH AREAS OF BLOWING
DUST POSSIBLE.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

MJD
Special weather statement, Jul 16, 5:01 PM PDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
501 PM PDT MON JUL 16 2007

CAZ073-NVZ001-170045-
MINERAL AND SOUTHERN LYON COUNTIES-MONO-
501 PM PDT MON JUL 16 2007

...THUNDERSTORMS WITH HEAVY RAIN ALONG CALIFORNIA-NEVADA LINE...

AT 500 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES EAST OF BODIE...AND MOVING NORTH AT 5
TO 10 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THIS STORM.

THESE STORMS WILL CONTINUE TO AFFECT AREAS IN THE HUMBOLDT-TOIYABE
NATIONAL FOREST SOUTH OF ANCHORITE PASS AND HIGHWAY 359.

LOCALLY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING
OF WATER ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK
SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

CS
Special weather statement, Jul 16, 5:31 PM PDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
531 PM PDT MON JUL 16 2007

NVZ001-170130-
MINERAL AND SOUTHERN LYON COUNTIES-
531 PM PDT MON JUL 16 2007

...STRONG THUNDERSTORM MOVING TOWARD YERINGTON...

AT 529 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MASON AND YERINGTON...OR 10 MILES SOUTHEAST
OF WABUSKA...AND MOVING NORTH AT 15 MPH.

FREQUENT DEADLY LIGHTNING...BRIEF HEAVY RAIN...SMALL PEA OR MARBLE
SIZE HAIL...STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...AND PONDING
OF WATER ON ALTERNATE 95 ARE EXPECTED WITH THIS STORM...ESPECIALLY
NEAR YERINGTON AND BETWEEN YERINGTON AND WABUSKA.

THIS STORM WILL BE...
  NEAR MASON BY 540 PM PDT.
  NEAR YERINGTON BY 545 PM PDT.
  NEAR WABUSKA BY 600 PM PDT.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

BENINATO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 7:16 PM PDTSevere Thunderstorm WarningREVChurchill44 min
Jul 17, 3:06 PM PDTRed Flag WarningREV31 hr

Nearby

Severe Thunderstorm Warnings in Nevada, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.